I had iritis over 15 years ago. My symptoms back than were redness in my eyes, sensitivity to light, etc. I couldn't watch TV because it was to painful the light fluctuations and I had to wear sunglasses for six months. I recently had an eye check up this year and I have iritis again. However, my eyes are not red. I do have some slight light sensitivity, but my vision has become really blurred over the last two years. I wear glasses now to help with my vision. I was checked for arthritis in my body and that came back negative (thank goodness). I am at a loss for what is causing it. My doctor is really concerned because my eyes are not responding to the eye drops (contains steroids). He is thinking about moving me onto a pill steroid. My question is what else could cause iritis that maybe hasn't been explored by my doctor. I have thyroid problems (very small dose of medication) and I also have constant infections with my tonsils & sinus infections quarterly (bad allergies). Any chance that these can be linked? Or should I try another test before getting on steroids?
Thyroid eye disease do not cause iritis. nor will sinus infection and bad tonsils. About 70-80% of the time there is nothing causing the iritis other than bad luck. Doctors call this "idiopathic". The other 30% can be due to disease such as sarcoid, rheumatoid arthritis, TB, inflammatory bowel disease.
Use Google and search "iritis" and "uveitis" to learn more.
Your Eye MD may want you to have an "iritis" work-up by your family MD or a rheumatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.